Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 13, NWS Fort Worth, TX

November 24, 201039 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Nov 24, 2010, 11:18 AM CST for 39 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2010, 11:18 AM CST (17:18 UTC)
Expired
Nov 24, 2010, 6:00 PM CST
In force
7 hr
Issued by
NWS Fort Worth, TX
All 39 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 7 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2010-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2010-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WWUS74 KFWD 241718
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 AM CST WED NOV 24 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM...

TXZ091>095-100>107-115>123-129>135-141>146-156>159-250000-
/O.NEW.KFWD.WI.Y.0013.101124T1718Z-101125T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
1118 AM CST WED NOV 24 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM HAS DEVELOPED IN THE SOUTHERN PLAINS
AHEAD OF THE SOUTHWARD MOVING ARCTIC FRONT. THIS WILL CAUSE SOUTH
WINDS ACROSS NORTH TEXAS TO BE BETWEEN 20 AND 30 MPH WITH GUSTS UP
TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
1 follow-up statement
465 
WWUS74 KFWD 242354
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CST WED NOV 24 2010

...THE WIND ADVISORY WILL EXPIRE AT 6 PM CST...

.SOUTHERLY WINDS GUSTED TO 35 TO 40 MPH AT TIMES ACROSS PARTS OF
NORTH TEXAS TODAY. THESE WINDS WINDS HAVE STARTED TO DECREASE
SINCE SUNSET. SOUTH WINDS WILL DECREASE TO 10 TO 20 MPH EARLY
THIS EVENING...WITH A FEW GUSTS TO AROUND 25 MPH POSSIBLE. A
STRONG COLD FRONT WILL ENTER THE NORTHWESTERN PART OF NORTH TEXAS
SHORTLY AFTER MIDNIGHT AND APPROACH A BONHAM TO BROWNWOOD LINE BY
DAYBREAK. WINDS WILL SHIFT TO THE NORTH WITH GUSTS TO 30 MPH
LIKELY.



TXZ091>095-100>107-115>123-129>135-141>146-156>159-250100-
/O.EXP.KFWD.WI.Y.0013.000000T0000Z-101125T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
554 PM CST WED NOV 24 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

.SOUTHERLY WINDS GUSTED TO 35 TO 40 MPH AT TIMES ACROSS PARTS OF
NORTH TEXAS TODAY. THESE WINDS WINDS HAVE STARTED TO DECREASE
SINCE SUNSET. SOUTH WINDS WILL DECREASE TO 10 TO 20 MPH EARLY
THIS EVENING...WITH A FEW GUSTS TO AROUND 25 MPH POSSIBLE. A
STRONG COLD FRONT WILL ENTER THE NORTHWESTERN PART OF NORTH TEXAS
SHORTLY AFTER MIDNIGHT AND APPROACH A BONHAM TO BROWNWOOD LINE BY
DAYBREAK. WINDS WILL SHIFT TO THE NORTH WITH GUSTS TO 30 MPH
LIKELY.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 24, 10:09 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Nov 24, 10:09 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 AM CST WED NOV 24 2010

.UPDATE...
ARCTIC FRONT IS ON THE WAY AND IS CURRENTLY ENTERING NW KANSAS.
THERE WILL BE A GOOD SOUTHERN PUSH TO THE BOUNDARY TODAY AS 6 MB
PRESSURE RISES ARE NOTED IN WESTERN NEBRASKA. THINK WE WILL BE
HARD PRESSED TO SEE CONVECTION THIS AFTERNOON AS CAP REMAINS IN
PLACE ABOVE 800MB. WE MAY SEE LIGHT SHOWERS OR DRIZZLE UNDERNEATH
THE CAP...ESPECIALLY EAST OF INTERSTATE 35.

AS THE FRONT PROGRESSES THROUGH THE CWA TOMORROW MORNING...THERE
APPEARS TO BE A SMALL WINDOW AHEAD OF THE FRONT FOR THE CAP TO
WEAKEN AS STRONG FORCING OVERSPREADS THE REGION AND LIFTS THE CAP.
FOR AREAS EAST OF INTERSTATE 35...DEWPOINTS IN THE UPPER 60S
AHEAD OF THE FRONT WILL EQUATE TO ABOUT 1000 J/KG OF CAPE...EVEN
WITH AN EARLY MORNING FROPA. SHEAR DEFINITELY WILL NOT BE A
PROBLEM TOMORROW AND IF ANY UPDRAFTS ARE ABLE TO SUSTAIN
THEMSELVES ALONG THE FRONT...THEY WOULD EASILY BE ABLE TO ROTATE.
GIVEN THIS...WOULD NOT BE SURPRISED TO SEE A FEW STRONG TO
MARGINALLY SEVERE STORMS OVERNIGHT AHEAD OR ALONG THE FRONTAL
BOUNDARY EAST OF INTERSTATE 35.

85/NH

&&

.AVIATION...
GUSTY S FLOW WILL SUSTAIN BTWN 12-16 KTS THROUGH THIS EVENING. LOWER
MVFR CIGS HAVE BEEN SPORADIC BEFORE PRE-DAWN/12Z...BUT SHOULDL
PREVAIL MOST OF THE MORNING BEFORE WARMING AND SOME MODEST MIXING
ALLOWS CIGS TO RISE INTO VFR CATEGORY...WITH SOME SCATTERING DURING
THE AFTERNOON HOURS. MVFR CIGS WILL FILL BACK IN WITH EXPECTED
NOCTURNAL LLJ THIS EVENING WITH SHOWERS BECOMING POSSIBLE AFTER
MIDNIGHT/06Z IN ADVANCE OF ARCTIC COLD FRONT MARCHING ACROSS THE RED
RIVER VALLEY BY 12Z/DAYBREAK THANKSGIVING MORNING.

WILL CONTINUE MENTION OF MVFR CONDS/SHRA WITH ELEVATED CBS BY 10Z
THANKSGIVING MORNING WITH GRADUAL VEERING/WEAKENING OF LOW LEVEL
WINDS. FEEL ARCTIC FROPA MAY OCCUR JUST OUTSIDE OF THE 24 HR TAF PD
AND WILL INDICATE FROPA/GUSTY NW WINDS IN 12Z-15Z TIME FRAME IN
EXTENDED 24-30 HR KDFW FCST...WITH CIGS IN POST-FRONTAL COLD AIR
FALLING INTO IFR CATEGORY.

05/

&&

.PREV DISCUSSION... /ISSUED 417 AM CST WED NOV 24 2010/
WARM FRONT MOVED INTO SOUTHERN OKLAHOMA AFTER MIDNIGHT WITH
SOUTH WINDS AND WARMER NIGHTTIME TEMPERATURES ACROSS ALL OF NORTH
TEXAS EARLY THIS MORNING. WHILE IN THE WARM AIR...TODAY WILL AGAIN
BE FAR ABOVE NORMAL...EVEN WITH MOSTLY CLOUDY TO CLOUDY SKIES
THROUGHOUT THE DAY.

NOW FOR THE BIG STORE...THE ARCTIC COLD FRONT IS ON THE
WAY...CURRENTLY (3AM) MOVING SOUTH THROUGH SOUTH DAKOTA AND WYOMING.
THE AIR MASS BEHIND THE FRONT IS QUITE COLD WITH CURRENT TEMPS IN
THE SINGLE AND NEGATIVE DIGITS. AS WITH THE PAST FEW FORECASTS...
FROPA TIMING REMAINS SLIGHTLY PROBLEMATIC IF WE USE THE MODELS OR
MOS GUIDANCE AS OUR MAIN TOOL. FOR THIS FORECAST...WE/LL CONTINUE
TO USE PREVIOUS TIMING WITH IT ARRIVING IN MONTAGUE COUNTY ABOUT 3
AM...DFW METROPLEX AROUND 6 AM...WACO TO ATHENS LINE 9AM...AND
CENTERVILLE BY NOONTIME. HOWEVER...WE WILL ACCEPT A 1-3 HOUR
WINDOW OF OPPORTUNITY FOR IT TO COME IN SOONER...OR SLIGHTLY LATER
IF SOMETHING IMPEDES ITS ADVANCE WHICH SEEMS UNLIKELY.

ONCE IT GOES THROUGH A LOCATION...THAT SHOULD BE THE HIGH TEMP
FOR THE DAY. THE NORTH WINDS WILL BE STRONG AND GUSTY...GUSTS UP
TO 35 MPH IN SOME AREAS. ALSO ALONG AND AHEAD OF THE FRONT...
SHOWERS AND SOME THUNDERSTORMS WILL BE POSSIBLE. DUE TO FORECAST
CAPE VALUES AND OTHER INSTABILITY PARAMETERS AHEAD OF THE FRONT...
WE/VE INCREASED THE COVERAGE OF THUNDERSTORMS EAST OF I-35 AND
NORTH OF I-20. SKIES SHOULD CLEAR FAIRLY RAPID AFTER FROPA. SOME
LOCATIONS MAY SEE RAIN AMOUNTS AROUND 1/2 INCH...ESPECIALLY IN THE
NORTHEAST COUNTIES.

A FREEZE IN IN STORE FOR ALL OF NORTH TEXAS THURSDAY AND FRIDAY NIGHTS
WITH LOWS IN THE MID AND UPPER 20S ACROSS THE ENTIRE CWA. AREA
RESIDENTS SHOULD MAKE PREPARATIONS TODAY FOR AT LEAST 8 HOURS
BELOW FREEZING ON BOTH NIGHTS.

DUE TO THE TRAJECTORY OF THE COLDEST AIR...ACROSS THE MIDWEST AND
OHIO RIVER VALLEY...NORTH TEXAS WILL NOT RECEIVE THE BRUNT OF THE
COLDEST AIR WITH THIS SYSTEM. THIS WILL ALLOW HIGH TEMPERATURES ON
SATURDAY AND SUNDAY TO RECOVERY QUICKLY TO AROUND NORMAL...ESPECIALLY
WEST OF I-35. ALSO ON SUNDAY...ANOTHER AMPLIFYING UPPER TROUGH TO
THE WEST WILL RESULT IN FAST LEE-SIDE CYCLOGENESIS. THE SURFACE
LOW WILL MOVE OUT NORTHEAST ON SUNDAY NIGHT WITH ANOTHER COLD
FRONT SWINGING THROUGH ON MONDAY. THIS FRONT COULD RESULT IN AN
ELEVATED FIRE DANGER WEST OF I-35 MONDAY LATE MORNING AND EARLY
AFTERNOON DUE SOME DRY AIR FEEDING INTO THE SURFACE LOW. AROUND MONDAY
MIDDAY...THE COLD FRONT WILL SWING THROUGH. THERE WILL BE A
CHANCE OF SHOWERS WITH THIS FRONT...BUT MAINLY EAST OF I-35. THIS
FRONT SHOULD DRIVE TEMPS DOWN 10-15 DEGREES FROM THOSE ON MONDAY.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  48  51  30  54 /  10  50  50  10   5
WACO, TX              81  60  64  31  53 /  20  20  60  10  10
PARIS, TX             78  51  57  26  52 /  30  70  80  10   5
DENTON, TX            78  42  49  26  52 /  10  60  50  10   5
MCKINNEY, TX          78  46  51  27  53 /  20  60  60  10   5
DALLAS, TX            80  48  54  31  54 /  10  50  60  10   5
TERRELL, TX           80  53  61  29  55 /  20  40  70  10  10
CORSICANA, TX         80  62  64  31  55 /  20  30  70  10  10
TEMPLE, TX            81  63  66  31  56 /  20  20  60  10  10
MINERAL WELLS, TX     79  41  49  24  53 /  10  40  40   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

79/85
Hazardous weather outlook, Nov 24, 3:36 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
336 AM CST WED NOV 24 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
336 AM CST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY NORTHEAST OF A GAINESVILLE...
MCKINNEY...CANTON LINE. LIGHTNING WILL BE THE MAIN HAZARD.

THUNDERSTORMS WILL BECOME MOST NUMEROUS ACROSS AREAS NORTH OF
INTERSTATE 20 TONIGHT. A FEW STRONGER STORMS MAY OCCUR WITH SMALL
HAIL...GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL REMAIN POSSIBLE THANKSGIVING DAY...AS A STRONG
COLD FRONT PUSHES THROUGH THE AREA. THE BEST INSTABILITY WILL BE
EAST OF INTERSTATE 35...WHERE A FEW STRONG STORMS WITH SMALL HAIL
AND GUSTY WINDS WILL REMAIN POSSIBLE.

SIGNIFICANT AND WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED
BOTH FRIDAY AND SATURDAY MORNINGS. TAKE PROPER PRECAUTIONS NOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.